amsrefs usage illustrated

This is some material taken from the file jamstest.tex in the amsrefs distribution. For documentation on the commands shown here see the amsrefs user's guide. You can see PDF output of the test file in two versions:

These were produced by running the test file through pdflatex two times, once with the author-year option in the \usepackage line and once without.

 \documentclass{amsart} \usepackage[beta,author-year,jpa]{amsrefs} %\usepackage[beta,jpa]{amsrefs}  ...  The number of such curves was predicted by the formula of Vafa and Intriligator~\cites{Vafa,Intriligator} from mathematical physics. It is also the number of complex dynamic compensators which stabilize a given linear system, and the enumeration was solved in this context~\cites{RRW98,RRW96}. The question of real solutions also arose in systems theory~\cite{Byrnes}.  ...  Rosenthal~\ycite{Rosen94} interpreted the solutions as a linear section of a projective embedding of $\mathcal{M}_q$, and Ravi, Rosenthal, and Wang~\ycites{RRW98,RRW96} gave a formula for the degree $d$ of its closure $\mathcal{K}_q$ in this embedding.  ...  Another proof of (ii) is given in~\ocite{SS_SAGBI}, which shows that (ii) is a scheme-theoretic equality.  \bibsection \begin{biblist}[\small]  % If you don't know the ISSN number of a journal, you can put in some % random (but unique) string instead. \DefineJournal{exper-math}{?exper-math}   {Exper.~Math}   {Exper.~Math} \DefineJournal{siam-jco}{?siam-jco}   {SIAM J. Control and Optim.}   {SIAM J. Control and Optim.} \DefineJournal{jsc}{?jsc}   {J. Symb. Comp.}   {J. Symb. Comp.} \DefineJournal{mpla}{?mpla}   {Mod. Phys. Lett. A}   {Mod. Phys. Lett. A} \DefineJournal{aam}{?aam}   {Acta Appl.~Math.}   {Acta Appl.~Math.} \DefineJournal{rmucm}{?rmucm}   {Rev. Mat. Univ. Complut. Madrid}   {Rev. Mat. Univ. Complut. Madrid}  \bib{Bertram}{article}{   author={Bertram, A.},   title={Quantum Schubert calculus},   journal={advmath},   volume={128},   year={1997},   number={2},   pages={289\ndash 305},   review={\MR{98j:14067}}, }  \bib{BDW}{article}{   author={Bertram, A.},   author={Daskalopoulos, G.},   author={Wentworth, R.},   title={Gromov invariants for holomorphic maps from Riemann surfaces to          Grassmannians},   journal={jams},   volume={9},   year={1996},   number={2},   pages={529\ndash 571},   review={\MR{96f:14066}}, }  \bib{Byrnes}{incollection}{   author={Byrnes, C.~I.},   title={Pole assignment by output feedback},   booktitle={Three decades of mathematical systems theory},   editor={Nijmeijer, H.},   editor={Schumacher, J.~M.},   series={Lecture Notes in Control and Inform. Sci.},   volume={135},   publisher={springer},   year={1989},   pages={31\ndash 78},   review={\MR{90k:93001}}, }  \bib{Clark}{inproceedings}{   author={Clark, J.~M.},   title={The consistent selection of local coordinates in linear system          identification},   booktitle={Proc.~Joint Automatic Control Conference},   year={1976},   pages={576\ndash 580}, }  \bib{Fu_84b}{book}{   author={Fulton, Wm.},   title={Introduction to intersection theory in algebraic geometry},   series={CBMS},   volume={54},   publisher={ams},   year={1984},   review={\MR{85j:14008}}, }  \bib{HV}{article}{   author={Huber, B.},   author={Verschelde, J.},   title={Pieri homotopies for problems in enumerative geometry applied          to pole placement in linear systems control},   journal={siam-jco},   status={to appear},   note={MSRI preprint 1999-028}, }  \bib{HSS}{article}{   author={Huber, B.},   author={Sottile, F.},   author={Sturmfels, B.},   title={Numerical Schubert calculus},   journal={jsc},   volume={26},   year={1998},   number={6},   pages={767\ndash 788}, }  \bib{Intriligator}{article}{   author={Intriligator, K.},   title={Fusion residues},   journal={mpla},   volume={6},   year={1991},   pages={3543\ndash 3556},   review={\MR{92k:81180}}, }  \bib{MR50:13063}{article}{   author={Kleiman, S.},   title={The transversality of a general translate},   journal={compositiomath},   volume={28},   year={1974},   pages={287\ndash 297},   review={\MR{50:13063}}, }  \bib{RR94}{article}{   author={Ravi, M.~S.},   author={Rosenthal, J.},   title={A smooth compactification of the space of     transfer functions with fixed McMillan degree},   journal={aam},   volume={34},   year={1994},   pages={329\ndash 352},   review={\MR{95b:93043}}, }  \bib{RRW96}{article}{   author={Ravi, M.~S.},   author={Rosenthal, J.},   author={Wang, X.~C.},   title={Dynamic pole assignment and Schubert calculus},   journal={siam-jco},   volume={34},   year={1996},   pages={813\ndash 832},   review={\MR{97c:93051}}, }  \bib{RRW98}{article}{   author={Ravi, M.~S.},   author={Rosenthal, J.},   author={Wang, X.~C.},   title={Degree of the generalized Pl\"{u}cker embedding of a quot     scheme and quantum cohomology},   journal={ma},   volume={311},   year={1998},   number={1},   pages={11\ndash 26}, }  \bib{RTV}{article}{   author={Ronga, F.},   author={Tognoli, A.},   author={Vust, Th.},   title={The number of conics tangent to 5 given conics: the real case},   journal={rmucm},   volume={10},   year={1997},   pages={391\ndash 421},   review={\MR{99d:14059}}, }  \bib{Rosen94}{article}{   author={Rosenthal, J.},   title={On dynamic feedback compensation and compactification of     systems},   journal={siam-jco},   volume={32},   year={1994},   pages={279\ndash 296},   review={\MR{95b:93084}}, }  \bib{So97d}{article}{   author={Sottile, F.},   title={Pieri's formula via explicit rational equivalence},   journal={cjm},   volume={49},   year={1997},   number={6},   pages={1281\ndash 1298}, }  \bib{Sottile_shapiro}{article}{   author={Sottile, F.},   title={Real Schubert calculus: Polynomial systems and a conjecture of          Shapiro and Shapiro},   journal={exper-math},   status={to appear},   year={1999}, }  \bib{So99a}{article}{   author={Sottile, F.},   title={The special Schubert calculus is real},   journal={eraams},   volume={5},   year={1999},   pages={35\ndash 39}, }  \bib{SS_SAGBI}{article}{   author={Sottile, F.},   author={Sturmfels, B.},   title={A sagbi basis for the quantum Grassmannian},   pages={16},   year={1999},   eprint={arXiv:math.AG/9908016}, }  \bib{Stromme}{incollection}{   author={Str{\o}mme, S.~A.},   title={On parameterized rational curves in Grassmann varieties},   booktitle={Space curves},   editor={Ghione, F.},   editor={Peskine, C.},   editor={Sernesi, E.},   series={Lecture Notes in Math.},   volume={1266},   publisher={springer},   place={Berlin, Heidelberg, and New York},   year={1987},   pages={251\ndash 272},   review={\MR{88i:14020}}, }  \bib{Vafa}{incollection}{   author={Vafa, C.},   title={Topological mirrors and quantum rings},   booktitle={Essays on mirror manifolds},   publisher={International Press},   year={1992},   editor={Yau, S.-T.},   pages={96\ndash 119},   review={\MR{94c:81193}}, }  \end{biblist}  \end{document} 

American Mathematical Society